Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 8, 2016, 3:54 PM CDT for Coke County, Sterling County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 3:54 PM CDT (20:54 UTC)
- Expired
- May 8, 2016, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Coke County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:55 PM CDT | TSTM WND DMG | 11 Nne Broome, TX | TREE LIMBS DOWN AT RESIDENCE ALONG HIGHWAY 158 APPROXIMATELY 4 MILES EAST OF THE COKE AND STERLING COUNTY LINE. STRONG WINDS LASTED FROM 350 UNTIL 400 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
661
WUUS54 KSJT 082054
SVRSJT
TXC081-431-082145-
/O.NEW.KSJT.SV.W.0101.160508T2054Z-160508T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COKE COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN STERLING COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA...OR 14 MILES EAST
OF STERLING CITY...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA AROUND 410 PM
CDT.
SANCO AROUND 415 PM CDT.
ROBERT LEE AROUND 420 PM CDT.
BLACKWELL AND BRONTE AROUND 435 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059...OAK CREEK RESERVOIR...
THE INTERSECTION OF US-
277 AND HIGHWAY 70...THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD
2662 AND US-277 NEAR THE TOM GREEN-COKE COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 10086 3208 10024 3176 10023 3169 10024
3171 10087
TIME...MOT...LOC 2053Z 255DEG 34KT 3188 10075
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
838
WWUS54 KSJT 082110
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
410 PM CDT SUN MAY 8 2016
TXC431-082119-
/O.CAN.KSJT.SV.W.0101.000000T0000Z-160508T2145Z/
STERLING TX-
410 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STERLING COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3208 10082 3208 10024 3176 10023 3169 10024
3171 10082
TIME...MOT...LOC 2109Z 249DEG 39KT 3195 10053
$$
TXC081-082145-
/O.CON.KSJT.SV.W.0101.000000T0000Z-160508T2145Z/
COKE TX-
410 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR COKE COUNTY...
AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANCO...OR NEAR
ROBERT LEE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
BLACKWELL AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059...OAK CREEK RESERVOIR...
THE INTERSECTION OF US-
277 AND HIGHWAY 70...THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD
2662 AND US-277 NEAR THE TOM GREEN-COKE COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 10082 3208 10024 3176 10023 3169 10024
3171 10082
TIME...MOT...LOC 2109Z 249DEG 39KT 3195 10053
HAIL...1.50IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:34 PM CDT, 20 minutes earlier.
Area forecast discussion, May 8, 3:34 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 334 PM CDT SUN MAY 8 2016 .SHORT TERM... (Tonight and Monday) Dryline storms rapidly developing this afternoon across the eastern Permian Basin and western Concho Valley. TTU WRF and the latest HRRR showed this nicely, and indicate that the storms should continue to increase in coverage through the evening hours, with perhaps another round developing after 06Z as the cold front plows into the area. Storms should shift east out of the area after sunrise Monday as drier air works it way in from the west. .LONG TERM... (Monday Night through Sunday) Upper level shortwave trough exits to the east and leaves dry conditions for Monday Night. However, could see a few storms develop across the far southeast counties on Tuesday and Tuesday Night as the low level moisture returns just ahead of anotherweak shortwave. Better coverage of storms possible Wednesday and Thursday as a cold front moves into the area. Upper level ridge tries to build into the Southern Rockies for the weekend, producing northwest flow across the Southern Plains. Combine this with a dryline from the Panhandle to the Permian Basin and this sets the stage for more convection possible for next Saturday and Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 86 59 94 / 60 10 0 0 San Angelo 64 89 58 93 / 50 10 0 5 Junction 66 91 61 92 / 40 10 5 20 && .SJT Watches/Warnings/Advisories... None. && 07/07
Hazardous weather outlook, May 8, 2:03 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 203 PM CDT SUN MAY 8 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 203 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL LARGER THAN GOLF BALL SIZE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE AS WELL. THESE STORMS WILL LIKELY CONTINUE WELL INTO THE EVENING HOURS AND PERHAPS INTO THE OVERNIGHT HOURS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. A FEW STORMS COULD BECOME SEVERE, WITH THE BEST POTENTIAL WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON.
In the hours before
Special weather statement, May 8, 3:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 322 PM CDT SUN MAY 8 2016 TXZ054-066-113-127-128-082100- JONES TX-RUNNELS TX-CALLAHAN TX-NOLAN TX-TAYLOR TX- 322 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALLAHAN...TAYLOR EAST CENTRAL NOLAN COUNTIES AND WEST CENTRAL CALLAHAN UNTIL 400 PM CDT... AT 321 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAPPY VALLEY... OR 15 MILES NORTH OF WINTERS...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TUSCOLA AND VIEW AROUND 345 PM CDT. BUFFALO GAP AROUND 350 PM CDT. POTOSI AROUND 400 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IMPACT...LAKE ABILENE... CAMP TONKAWA...PUMPHREY...DRASCO...OVALO...KIRBY LAKE AND CAMP BUTMAN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3202 10008 3222 10026 3260 9983 3224 9946 TIME...MOT...LOC 2021Z 235DEG 30KT 3216 10005
Local storm report, May 8, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL SILVER 32.07N 100.68W
05/08/2016 E1.75 INCH COKE TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600106
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 47 min |
| May 8, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 41 min |
| May 8, 3:22 PM CDT | Special Weather Statement | SJT | Taylor | 38 min |
| May 8, 3:29 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 8, 3:39 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 51 min |
| May 8, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 49 min |
| May 8, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 52 min |
| May 8, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| May 8, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 8, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 36 min |
| May 8, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Runnels, Taylor | 46 min |
| May 8, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 40 min |
| May 8, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 53 min |
| May 8, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 28 min |
| May 8, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 41 min |
| May 8, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 36 min |
| May 8, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 55 min |
| May 8, 5:45 PM CDT | Special Weather Statement | SJT | Runnels | 60 min |
| May 8, 6:23 PM CDT | Special Weather Statement | SJT | Callahan, Coleman, Taylor | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.